Flood, Oxford
- When
- June 10, 2:11 PM EST to 4:04 PM EST
- Where
- Oxford County, Roxbury
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
A slow moving coastal storm produced 3 to 5 inches of rain over a 4 day period causing a slow rise in rivers throughout western Maine. Only the Kennebec and Swift Rivers exceeded flood stage resulting in minor flooding.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A slow moving coastal storm produced 3 to 5 inches of rain over a 4 day period causing a slow rise in rivers throughout western Maine. Only the Kennebec and Swift Rivers exceeded flood stage resulting in minor flooding. The Swift River at Roxbury, (flood stage 7.0 ft), crested at 7.2 ft. The Kennebec River at Skowhegan, (flood stage 35000 cfs), crested at 47300 cfs...at North Sidney, (flood stage 17.0 ft), crested at 17.5 ft...and at Augusta, (flood stage 13.0 ft), crested at 13.8 ft.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 10, 1:49 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 249 PM EDT SAT JUN 10 2006 .SHORT TERM /TODAY THROUGH SUNDAY/... LATEST ANALYSIS SHOWED SURFACE LOW OVER SOUTH CENTRAL MAINE WITH UPPER LOW SITUATED OVER THE GULF OF MAINE. THE SYSTEM WILL MEANDER NORTHEAST TO NEAR THE BAY OF FUNDY OVERNIGHT...THEN SLOWLY NORTHEAST ON SUNDAY. PRECIPITATION WILL CONTINUE TO WRAP AROUND THE SYSTEM WITH MOST PERSISTENT RAIN FOUND OVER WESTERN AND NORTHERN AREAS BOTH TONIGHT AND SUNDAY. HYDRO CONCERNS ARE ADDRESSED BELOW. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... SLOW MOVING SURFACE LOW WILL FINALLY MOVE OFF INTO THE CANADIAN MARITIMES ON MONDAY. UPPER LEVEL TROUGH ALSO BEGINS TO OPEN UP AND THE FLOW BECOMES A BIT MORE PROGRESSIVE. WEAK SURFACE TROUGH REMAINS IN PLACE THROUGH TUESDAY JUST OFFSHORE OVER THE GULF OF MAINE. THINGS LOOK RELATIVELY QUIET UNTIL WEDNESDAY...WHICH COULD GET VERY INTERESTING. TROPICAL DEPRESSION NUMBER 1 IS EXPECTED TO DEVELOP INTO TROPICAL STORM ALBERTO OVER THE NEXT FEW DAYS. THE CURRENT FORECAST TRACK FOR THIS STORM HAS IT JUST EAST OF NORTH CAROLINA AT 12Z ON WEDNESDAY AS AN EXTRA-TROPICAL SYSTEM. BY 18Z WEDNESDAY IT IS EXPECTED TO BE NEAR 40 DEGREES NORTH AND 70 DEGREES WEST. 12 HOURS LATER...AT 06Z THURSDAY...IT IS EXPECTED TO BE AFFECTING NOVA SCOTIA. WHILE THIS TRACK TAKES THE STORM EAST OF MAINE...A SLIGHT DEVIATION COULD HAVE SIGNIFICANT CONSEQUENCES FOR US. ONCE THIS SYSTEM MOVES THROUGH THE FLOW ONCE AGAIN BECOMES MORE PROGRESSIVE WITH NO REALLY SIGNIFICANT WEATHER THROUGH THE END OF THE PERIOD. && .AVIATION... GENERALLY MVFR TONIGHT...WITH AREAS OF IFR LINGERING NORTH AND NORTHEAST OF PORTLAND TONIGHT. && .MARINE... SHORT TERM...WINDS WILL PICK UP OVER AREAS SOUTH OF PORTLAND THIS AFTERNOON AND EARLY TONIGHT WITH GUSTS TO 25 KT BEHIND THE SURFACE LOW. SO I PLAN TO HOLD ON TO THE SMALL CRAFT FOR BOTH WIND AND SEAS TONIGHT. WINDS AND SEAS SHOULD FALL BELOW SMALL CRAFT THRESHOLD BY SUNDAY MORNING. LONG TERM...POSSIBLE EXTRA-TROPICAL SYSTEM MOVING THROUGH THE REGION ON WEDNESDAY MAY POSE SOME PROBLEMS FOR THE WATERS. && .HYDROLOGY... RADAR ESTIMATES AND SURFACE REPORTS SHOW A SWATH OF 1.5 INCHES OVER SOUTHEAST AND CENTRAL NEW HAMPSHIRE AS WELL AS NORTH AND NORTHEAST OF PORTLAND. WE WILL ALLOW THE CURRENT FFA TO RUN UNTIL 22Z THEN DECIDE ON REISSUING AFTER A FURTHER LOOK AT HOW AREA WATERWAYS ARE RESPONDING. RIGHT NOW THE KENNEBEC IS THE ONLY RIVER UNDER A WARNING. IT CONTINUES TO RISE AND A FLOOD WARNING REMAINS POSTED FROM SKOWHEGAN DOWN RIVER TO NORTH SIDNEY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLOOD WATCH FOR MEZ012>014-018>021-023>025 UNTIL 6 PM SATURDAY. NH...FLOOD WATCH FOR NHZ004-006-008>010-013-014 UNTIL 6 PM SATURDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 8 AM SUNDAY. && SHORT TERM...ES LONG TERM...POHL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 402 AM EDT SAT JUN 10 2006 MEZ007>009-012>014-018>028-NHZ001>010-013-014-110815- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 402 AM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN MAINE... SOUTHERN SOMERSET...SOUTHERN FRANKLIN...SOUTHERN OXFORD... KENNEBEC...ANDROSCOGGIN...SAGADAHOC...CUMBERLAND AND YORK. IN NEW HAMPSHIRE... CARROLL...BELKNAP...MERRIMACK...STRAFFORD AND ROCKINGHAM. SIGNIFICANT RAINFALL EVENT IS FORECAST TO CONTINUE THROUGH THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL AGGRAVATE ALREADY SWOLLEN SMALL RIVERS AND STREAMS. ALSO... TRADITIONAL LOW LYING AREAS...PRONE TO NUISANCE FLOODING... WILL MOST LIKELY BECOME AREAS OF CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1105 AM EDT SAT JUN 10 2006 NHZ013-014-101630- COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM- 1105 AM EDT SAT JUN 10 2006 ...LOCALLY HEAVY RAIN WILL FALL OVER ROCKINGHAM COUNTY THROUGH 1230 PM... THROUGH 1230 PM...MODERATE AND OCCASIONALLY HEAVY RAIN WILL FALL OVER ROCKINGHAM COUNTY NEW HAMPSHIRE. SOME COMMUNITIES IN THIS AREA INCLUDE PORTSMOUTH... EXETER... DERRY... AND DEERFIELD. NEW RAINFALL AMOUNTS WILL RANGE FROM ONE-QUARTER TO ONE-HALF INCH. THE ADDITIONAL RAINFALL WILL PRODUCE PONDING OF WATER AND POOR DRAINAGE FLOODING. ES
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524895, 5524896, 5524893, 5524894.